Alert archive / California / Wind Advisories in 2025

Wind Advisory 12, NWS Eureka, CA

March 13, 2025Del Norte County, Humboldt County, California

NWS Eureka, CA issued this wind advisory at Mar 13, 2025, 2:03 AM PDT for Del Norte County, Humboldt County, California. It took effect at Mar 13, 2025, 11:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2025, 2:03 AM PDT (09:03 UTC)
In effect from
Mar 13, 2025, 11:00 PM PDT
Expired
Mar 14, 2025, 11:00 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

926 
WWUS76 KEKA 130903
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
203 AM PDT Thu Mar 13 2025

CAZ103-104-106-131715-
/O.NEW.KEKA.WI.Y.0012.250314T0600Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Samoa, Dinsmore, Pepperwood, McKinleyville, Alderpoint,
Bridgeville, Petrolia, Kneeland, Arcata, Trinidad, Ettersburg,
Shively, Garberville, Bull Creek, Fieldbrook, Briceland, Shelter
Cove, Fernbridge, Ferndale, Eureka, Benbow, Whitethorn, Fortuna,
and Honeydew
203 AM PDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT 
FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt Coast, and Southern Humboldt Interior.

* WHEN...From 11 PM this evening to 11 AM PDT Friday. Peak gusts 
  expected in the early morning.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges, southern facing slopes, and exposed coastal headlands. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
6 follow-up statements
459 
WWUS76 KEKA 131701
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1001 AM PDT Thu Mar 13 2025

CAZ103-104-106-140115-
/O.CON.KEKA.WI.Y.0012.250314T0600Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Shively, Whitethorn, Fernbridge, McKinleyville, Eureka,
Arcata, Fortuna, Ettersburg, Trinidad, Alderpoint, Briceland,
Pepperwood, Shelter Cove, Benbow, Bridgeville, Kneeland,
Ferndale, Samoa, Petrolia, Bull Creek, Garberville, Honeydew,
Dinsmore, and Fieldbrook
1001 AM PDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM 
PDT FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt Coast, and Southern Humboldt Interior.

* WHEN...From 11 PM this evening to 11 AM PDT Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges, southern facing slopes, and exposed coastal headlands. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
928 
WWUS76 KEKA 132052
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
152 PM PDT Thu Mar 13 2025

CAZ103-104-106-140500-
/O.CON.KEKA.WI.Y.0012.250314T0600Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Bull Creek, Fernbridge, Fortuna, Benbow, Shively,
McKinleyville, Ferndale, Samoa, Dinsmore, Briceland, Eureka,
Kneeland, Shelter Cove, Bridgeville, Pepperwood, Fieldbrook,
Petrolia, Arcata, Alderpoint, Garberville, Honeydew, Whitethorn,
Ettersburg, and Trinidad
152 PM PDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM 
PDT FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt Coast, and Southern Humboldt Interior.

* WHEN...From 11 PM this evening to 11 AM PDT Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges, southern facing slopes, and exposed coastal headlands. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ101-140500-
/O.NEW.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/
Coastal Del Norte-
Including Crescent City, Klamath, Smith River, and Ft Dick
152 PM PDT Thu Mar 13 2025

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY 
AFTERNOON...

* WHAT...South winds 25 to 40 mph with gusts up to 70 mph possible.

* WHERE...Del Norte Coast.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DB
012 
WWUS76 KEKA 132322
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
422 PM PDT Thu Mar 13 2025

CAZ101-140730-
/O.EXB.KEKA.WI.Y.0012.250314T1000Z-250314T1800Z/
/O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/
Coastal Del Norte-
Including Ft Dick, Smith River, Crescent City, and Klamath
422 PM PDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts 
  up to 45 mph expected. For the High Wind Watch, south winds 25 to 
  40 mph with gusts up to 60 mph possible.

* WHERE...Del Norte Coast.

* WHEN...For the Wind Advisory, from 3 AM to 11 AM PDT Friday. For 
  the High Wind Watch, from Saturday afternoon through Sunday 
  afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Wind gusts will be 
  particularly strong along windward ridges and exposed coastal 
  headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ103-104-106-140730-
/O.CON.KEKA.WI.Y.0012.250314T0600Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Briceland, Eureka, McKinleyville, Trinidad, Fernbridge,
Fieldbrook, Kneeland, Bridgeville, Ettersburg, Shelter Cove,
Benbow, Arcata, Alderpoint, Shively, Whitethorn, Honeydew, Samoa,
Fortuna, Ferndale, Garberville, Bull Creek, Pepperwood, Dinsmore,
and Petrolia
422 PM PDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM 
PDT FRIDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected. Up to 55 mph over the exposed ridges.

* WHERE...Humboldt Coast, and Southern Humboldt Interior.

* WHEN...From 11 PM this evening to 11 AM PDT Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges, southern facing slopes, and exposed coastal headlands. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
458 
WWUS76 KEKA 140551
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1051 PM PDT Thu Mar 13 2025

CAZ101-141400-
/O.CON.KEKA.WI.Y.0012.250314T1000Z-250314T1800Z/
/O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/
Coastal Del Norte-
Including Ft Dick, Smith River, Crescent City, and Klamath
1051 PM PDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts 
  up to 45 mph expected. For the High Wind Watch, south winds 25 to 
  40 mph with gusts up to 60 mph possible.

* WHERE...Del Norte Coast.

* WHEN...For the Wind Advisory, from 3 AM to 11 AM PDT Friday. For 
  the High Wind Watch, from Saturday afternoon through Sunday 
  afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Wind gusts will be 
  particularly strong along windward ridges and exposed coastal 
  headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ103-104-106-141400-
/O.CON.KEKA.WI.Y.0012.250314T0600Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Briceland, Eureka, McKinleyville, Trinidad, Fernbridge,
Fieldbrook, Kneeland, Bridgeville, Ettersburg, Shelter Cove,
Benbow, Arcata, Alderpoint, Shively, Whitethorn, Honeydew, Samoa,
Fortuna, Ferndale, Garberville, Bull Creek, Pepperwood, Dinsmore,
and Petrolia
1051 PM PDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected. Up to 55 mph over the exposed ridges.

* WHERE...Humboldt Coast, and Southern Humboldt Interior.

* WHEN...Until 11 AM PDT Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges, southern facing slopes, and exposed coastal headlands. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
672 
WWUS76 KEKA 141112
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
412 AM PDT Fri Mar 14 2025

CAZ101-141915-
/O.CON.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/
/O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/
Coastal Del Norte-
Including Klamath, Ft Dick, Smith River, and Crescent City
412 AM PDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts 
  up to 45 mph expected. For the High Wind Watch, south winds 25 to 
  40 mph with gusts up to 60 mph possible.

* WHERE...Del Norte Coast.

* WHEN...For the Wind Advisory, until 11 AM PDT this morning. For 
  the High Wind Watch, from Saturday afternoon through Sunday 
  afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Wind gusts will be 
  particularly strong along windward ridges and exposed coastal 
  headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ103-104-106-141800-
/O.CON.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Whitethorn, Briceland, Fernbridge, Benbow,
McKinleyville, Fortuna, Dinsmore, Garberville, Alderpoint,
Bridgeville, Ettersburg, Honeydew, Eureka, Bull Creek, Petrolia,
Ferndale, Trinidad, Shelter Cove, Pepperwood, Kneeland, Samoa,
Arcata, Fieldbrook, and Shively
412 AM PDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected. Up to 55 mph over the exposed ridges.

* WHERE...Humboldt Coast, and Southern Humboldt Interior.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges, southern facing slopes, and exposed coastal headlands. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS
402 
WWUS76 KEKA 141755
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1055 AM PDT Fri Mar 14 2025

CAZ101-150300-
/O.EXP.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/
/O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/
Coastal Del Norte-
Including Smith River, Ft Dick, Crescent City, and Klamath
1055 AM PDT Fri Mar 14 2025

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph possible.

* WHERE...Del Norte Coast.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

CAZ103-104-106-141900-
/O.EXP.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt
Interior-
Including Ferndale, Benbow, Fernbridge, McKinleyville, Trinidad,
Alderpoint, Briceland, Arcata, Fortuna, Ettersburg, Garberville,
Shelter Cove, Fieldbrook, Whitethorn, Eureka, Shively,
Bridgeville, Honeydew, Petrolia, Dinsmore, Samoa, Bull Creek,
Kneeland, and Pepperwood
1055 AM PDT Fri Mar 14 2025

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

The threat has ended.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JJW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:23 PM PDT, 10 hours 40 minutes earlier.

Area forecast discussion, Mar 12, 3:23 PM PDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
323 PM PDT Wed Mar 12 2025

.SYNOPSIS...Risk for very slippery road conditions will increase
tonight through Thursday morning as the potential for small hail
and low elevation heavy snow showers increase. A brief break is
anticipated Thursday evening before the next round of low
elevation snow arrives by Friday morning. Snow levels should rise
over the weekend as a moderate atmospheric river storm brings an
increase risk for heavy rain and strong winds.

&&

.DISCUSSION...Frontal boundary moving across the area today has
been producing widespread moderate to locally rainfall. As of 2
PM, 24 hour totals generally ranged from 0.50 to 1.0in with
higher amounts in the King Range (2.00-2.50) and 1.0 to 1.5
inches in Del Norte. Prime concern going into tonight and Thu
is lowering snow levels and potential for accumulations above
1500-2500 feet. Precip rates and coverage will fall off tonight
in the showery air mass regime after frontal passage, however
impacts will be much greater as snow levels plummet to 1500-2000
feet by early Thu. Thus we hoisted a winter weather advisory for
most all interior zones tonight/early Thu AM where just 1-2
inches could create slippery driving condition and impact travel
on major highways. Snow levels should rise up during the day on
Thursday and potential for localized intense precip rates should
diminish in the afternoon. HRRR is by far the most aggressive
with heavier precip rates compared to other CAMS in the HREF.

A winter storm warning remains in effect for Trinity County with
hefty accumulations of a foot or more likely above 3500 feet.
Snow accumulations for lower elevations are less certain for
Trinity tonight behind the frontal boundary in the showery air
mass. Westerly upslope flow into the coastal ranges of Del Norte
and Humboldt should support snow amounts sufficient for a winter
weather advisory with totals of 3-5 inches above 2000-2500 feet
by 11 AM Thu. This will have significant impact on travel over
Berry Summit on 299 as well as route 36 around Dinsmore. Confidence
is less for Del Norte on route 199 where an inch or two could
accumulate by 11 AM Thu.

Another hazard tonight into Thu is small hail with convective
storms. Impacts may be much greater considering how rapidly hail
accumulates in what may seem like safe driving conditions. We may
end up needing a winter weather advisory for coastal areas if the
hail accumulates, causing multiple pile ups. We will continue to
message this insidious hazard via social media outlets and a
weather story graphic on our webpage. Convective allowing models
continue to show simulate composite reflectivities over 40dBz and
we will need to monitor the activity for the possibility of
strong storms and perhaps waterspouts in the lee of Cape
Mendocino/around Shelter Cove.

After a brief break Thu evening, another storm with low snow levels
(1500-2500 feet) is forecast to arrive quickly late Thu night
into Friday morning. Snow levels will start out lower with this
next round of precip and impacts on major travel corridors and
populations will likely be greater even though overall snow
amounts will be lower compared to today's storm.

We may see a break in the active and wet weather on Saturday as a
ridge pumps up over the area. An atmospheric river storm (AR1/AR2)
will likely bring another bout of moderate to heavy rain and
possibly hefty high mountain snow as well as strong winds toward
the latter portion of the weekend and early next week. Snow levels
should rise up over the weekend, however travel impacts above
4000-4500 feet are possible. There is still a great deal of variability
and spread with the timing and magnitude of winds with this next
storm and fine details are difficult to resolve multiple days out.
Stay tuned for updates. Another break in the wet and active
weather is forecast for Tuesday as a transient ridge builds. The
active flow pattern with periods of precip will probably continue
mid to late week next before more stout ridging aloft returns. DB

&&

.AVIATION...A cold front, developed into a frontal wave and
ushered in much rain today. Shortly after noonday, the frontal
wave began to move onto the North Coast. Therefore, airport
impacts became more substantial due to Cig/Vis lowering and rain
intensities becoming greater. A threatening flight hazard today
was LLWS, associated with a low level jet, ahead of the front. The
LLWS hazard diminished as the wave moved onshore. Surface winds
were less along the coast as the pressure gradient was more
relaxed around a low center off the Del Norte Coast...and
associated with the frontal wave. However, the gradient was
greater over the Mendocino Interior resulting in continue gusty
winds at UKI. As rain persisted today, embedded showers were
frequent along the North Coast. These showers, some heavy, will
bring a few periods of IFR conditions to the coastal terminals.
Convection possibilities will be greater in the evening as
instability increases. VCTS is appropriate to be added to the
coastal TAFs tonight. /TA

&&

.MARINE...A strong frontal system passed through this waters this
morning and gale to strong gale criteria were met in all waters.
Winds have eased behind an area of low pressure which followed the
front, and the heightened steep, wind driven seas will continue to
slowly subside. The southerly winds became quite strong in the
southern zones today as the low moved ashore, and steep, hazardous
seas are expected in those zones into the late afternoon. Seas are
not likely to drop below 10 ft as a 14 second WNW swell builds to 10-
12 ft through Thursday. Winds turn northwest up to 20 kts tonight
behind the front. Winds will only briefly ease Thursday before
southerly winds increase again Thursday night into Friday with the
next strong frontal system. Gale strength winds are forecast, and
Gale Watches are up for all zones. As the steep wind driven
southerly waves subside, a steep westerly swell will then build in
Friday evening at around 12-14 ft at 12 seconds and may contribute
to a chaotic sea state. Southerly winds are then forecast to once
again increase Saturday through Sunday, and gale conditions with
potential steep and hazardous seas look likely again with that
frontal system. JJW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory from 5 PM this afternoon to 5 PM
     PDT Thursday for CAZ102-105.

     Winter Storm Watch from Thursday evening through Friday
     evening for CAZ102-105-111-114.

     Wind Advisory until 2 PM PDT this afternoon for CAZ104>106.

     Winter Weather Advisory from 11 PM this evening to 11 AM
     PDT Thursday for CAZ104-106-110-111-113>115.

     Winter Storm Warning until 8 PM PDT this evening for CAZ107-
     108.

     Winter Storm Watch from late Thursday night through Friday
     evening for CAZ107-108.

     Wind Advisory until 5 PM PDT this afternoon for CAZ109-110-
     112-113-115.

     Winter Storm Watch from late Thursday night through Friday
     afternoon for CAZ110-115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 6 PM PDT this evening for PZZ450-
     470.

     Gale Warning until 2 PM PDT this afternoon for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Mar 12, 10:05 PM PDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Eureka CA
1005 PM PDT Wed Mar 12 2025

CAZ104-109-130530-
Mendocino Coast CA-Southwestern Humboldt CA-
1005 PM PDT Wed Mar 12 2025

...A SHOWER WILL IMPACT NORTHWESTERN MENDOCINO AND SOUTH CENTRAL
HUMBOLDT COUNTIES UNTIL 1030 PM PDT...

At 1005 PM PDT, Doppler radar was tracking a shower near Shelter
Cove, moving northeast at 25 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Shelter Cove, Whitehorn, Ettersburg and Briceland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4019 12406 4016 12392 4014 12391 4011 12387
      4009 12386 3995 12397 3996 12398 3997 12400
      4000 12402 4002 12404 4002 12407 4003 12408
TIME...MOT...LOC 0505Z 203DEG 22KT 3998 12402

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

JB
Special weather statement, Mar 12, 10:43 PM PDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Eureka CA
1043 PM PDT Wed Mar 12 2025

CAZ104-106-109-130615-
Southern Humboldt Interior CA-Mendocino Coast CA-Southwestern
Humboldt CA-
1043 PM PDT Wed Mar 12 2025

...A SHOWER WILL IMPACT NORTHWESTERN MENDOCINO AND SOUTH CENTRAL
HUMBOLDT COUNTIES UNTIL 1115 PM PDT...

At 1043 PM PDT, Doppler radar was tracking a shower 6 miles
southeast of Shelter Cove, moving northeast at 15 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Whitehorn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4001 12403 4002 12404 4014 12399 4005 12380
      4000 12386 4000 12390 3998 12388 3992 12395
      3993 12396 3994 12396 3996 12398 3997 12400
      4000 12402
TIME...MOT...LOC 0542Z 211DEG 14KT 3995 12400

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JB

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 10:05 PM PDTSpecial Weather StatementEKA25 min
Mar 12, 10:43 PM PDTSpecial Weather StatementEKA32 min
Mar 13, 9:09 AM PDTGale WarningEKA26 hr
Mar 13, 10:30 AM PDTWinter Storm WarningEKATrinity31 hr
Mar 13, 12:22 PM PDTWinter Weather AdvisoryEKADel Norte, Humboldt, Lake, Mendocino23 hr
Mar 13, 1:52 PM PDTHigh Wind WatchEKADel Norte25 hr
Mar 13, 3:00 PM PDTHazardous Seas WatchEKA12 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.